Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 20, 2021Adair County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 9:10 AM CDT for Adair County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 9:10 AM CDT (14:10 UTC)
Expired
Jun 20, 2021, 10:00 AM CDT
In force
50 min
Issued by
NWS Kansas City, MO

County Adair County, MO

The radar

The Des Moines radar (KDMX), 188 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS83 KEAX 201410
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
910 AM CDT Sun Jun 20 2021
 
MOZ008-016-017-201500-
Schuyler MO-Adair MO-Sullivan MO-
910 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...SOUTHEASTERN SULLIVAN AND
SOUTHEASTERN SCHUYLER COUNTIES UNTIL 1000 AM CDT...

At 909 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Greencastle, or 13 miles east of Milan, moving east at
45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kirksville, Queen City, Novinger, Greentop, Downing, Greencastle,
Brashear, Millard and Green Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4004 9285 4004 9288 4019 9302 4035 9270
      4034 9268 4035 9269 4051 9235 4015 9235
TIME...MOT...LOC 1409Z 250DEG 41KT 4014 9288 

$$

Leighton

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:11 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 20, 6:11 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
611 AM CDT Sun Jun 20 2021

.Discussion...
Issued at 322 AM CDT SUN JUN 20 2021

Key messages:

- One last hot and humid day (for this stretch anyway) before a
  cold front moves through tonight, cooling things down through
  the middle of the week.

- Severe storms are possible late this afternoon and this evening
  as that cold front moves through the area.

Detailed Discussion...

As of 0730Z, the backbuilding MCS and the MCS moving east out of KS
into NW MO, have merged with widespread thunderstorm activity from NW
MO that will spread across northern MO through the remainder of the
overnight hours. The severe threat has diminished somewhat. But
there remains 2000-3000 J/KG of MUCAPE with marginal shear across
northern MO. So additional strong updrafts with some hail potential
will continue to be a hazard this morning, along with strong winds.
This combined MCS will move northeast of the forecast area by
late this morning. Cloud cover may inhibit or delay warming up
today but by this afternoon, it looks like temperatures will still
be able to climb into the middle 90s across. With similar
humidity to yesterday, heat index values will again climb into
the upper 90s to around 100 degrees.

A strong cold front is expected to move through the area late this
afternoon into this evening. Given the the hot and humid air mass
present over the area, there will be ample instability for potential
storms to work with. Forecast soundings show steep mid-level lapse
rates and with deep-layer shear of 30+ kts, there is potential
for large hail. Damaging winds will also be hazard with these
storms given steep low-level lapse rates.

Much cooler temperatures will move into the area behind this
front with an area of high pressure settling across the middle of
the country. This cooler weather will be enhanced by another area
of showers/storms across the southern half of the forecast area on
Monday, associated with another shortwave trough moving through
the larger scale pattern. The end result of this is that highs on
Monday will top out in the low to mid 70s. The cooler conditions
will persist into the middle of the week with temperatures
climbing back into the upper 80s by Wednesday. As the cooler high
pressure shifts to the east, southerly flow will resume and by
Thursday, we'll see dewpoints climb back into the upper 60s and
lower 70s. Temperatures will climb back into the 90s so we'll see
heat indices back into the upper 90s to near 100. This round of
heat looks short-lived as another broad upper trough pushes a
front through the area Friday into Saturday. It looks like the
best chances for storms will be Thursday night into Friday morning
as a strong low-level jet noses into the area.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 610 AM CDT SUN JUN 20 2021

VFR conditions with south winds expected through the day. A cold
front will move through the area this afternoon and this evening.
Scattered showers and storms are expected to develop along the
front. Have added a VCTS group for when the front moves through to
account for this. Brief reductions in visibility and ceilings are
possible if storms move over a site. Otherwise, VFR conditions can
be expected through the evening and overnight hours. Winds shift
to the west and then to the north behind the front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Jun 20, 5:55 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
555 AM CDT Sun Jun 20 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
555 AM CDT Sun Jun 20 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Temperatures in the 90s and heat index values in the upper 90s to
 near 100 can be expected this afternoon.

 Strong to severe thunderstorms are possible late this afternoon into
 this evening. Large hail and damaging winds are the main hazards.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 20, 3:34 AM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021

MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...

At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.

LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
      4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474

Kurtz
Special weather statement, Jun 20, 8:34 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
834 AM CDT Sun Jun 20 2021

MOZ015>017-024-201415-
Grundy MO-Adair MO-Linn MO-Sullivan MO-
834 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHWESTERN
LINN...SOUTHEASTERN GRUNDY AND SULLIVAN COUNTIES UNTIL 915 AM CDT...

At 833 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Galt, or 9 miles southeast of Trenton, moving east at
35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Milan, Green City, Greencastle, Browning, Galt, Laredo, Humphreys,
Pollock, Reger, Green Castle and Winigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4025 9276 4005 9278 3996 9336 3997 9336
      3997 9350 4002 9354 4039 9311 4039 9301
TIME...MOT...LOC 1333Z 248DEG 32KT 4000 9345

Leighton
Local storm report, Jun 20, 8:37 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 AM CDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             6 SSE TRENTON           39.99N 93.57W
06/20/2021  E1.00 INCH       GRUNDY             MO   EMERGENCY MNGR

&&

EMK
Special weather statement, Jun 20, 9:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
910 AM CDT Sun Jun 20 2021

MOZ008-016-017-201500-
Schuyler MO-Adair MO-Sullivan MO-
910 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...SOUTHEASTERN SULLIVAN AND
SOUTHEASTERN SCHUYLER COUNTIES UNTIL 1000 AM CDT...

At 909 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Greencastle, or 13 miles east of Milan, moving east at
45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kirksville, Queen City, Novinger, Greentop, Downing, Greencastle,
Brashear, Millard and Green Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4004 9285 4004 9288 4019 9302 4035 9270
      4034 9268 4035 9269 4051 9235 4015 9235
TIME...MOT...LOC 1409Z 250DEG 41KT 4014 9288

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:42 PM CDTSevere Thunderstorm WarningEAXRandolph33 min
Jun 19, 8:13 PM CDTSpecial Weather StatementEAXRandolph47 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningEAXRandolph32 min
Jun 19, 8:57 PM CDTSpecial Weather StatementEAXRandolph48 min
Jun 19, 9:09 PM CDTFlash Flood WarningEAXHoward, Randolph5 hr
Jun 19, 9:25 PM CDTSevere Thunderstorm WarningEAXRandolph35 min
Jun 19, 9:28 PM CDTSpecial Weather StatementEAXMacon47 min
Jun 19, 9:33 PM CDTAreal Flood AdvisoryEAXAdair, Macon6 hr
Jun 19, 9:40 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph35 min
Jun 19, 9:58 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min
Jun 19, 10:33 PM CDTSevere Thunderstorm WarningEAXChariton27 min
Jun 19, 10:56 PM CDTSpecial Weather StatementEAXChariton49 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Livingston37 min
Jun 19, 11:32 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Howard, Livingston6 hr
Jun 19, 11:44 PM CDTSpecial Weather StatementEAXChariton46 min
Jun 20, 12:01 AM CDTFlash Flood WarningEAXChariton, Howard7 hr
Jun 20, 2:30 AM CDTAreal Flood WarningEAXRandolph3 hr
Jun 20, 3:34 AM CDTSpecial Weather StatementEAXGentry, Nodaway41 min
Jun 20, 8:34 AM CDTSpecial Weather StatementEAXSullivan41 min
Jun 20, 11:26 AM CDTSpecial Weather StatementEAXRandolph34 min
Jun 20, 6:07 PM CDTSpecial Weather StatementEAXAndrew38 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb36 min
Jun 20, 6:52 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Putnam, Sullivan23 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.